MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If explanted, give date: not applicable, as lens remains implanted.The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient bilateral intraocular lens (iol) implants, but she can¿t see up close, intermediate items, sees halos and can¿t drive at night.It was learned that she also has glares.The patient is so upset because her visual concerns have been going on since around the beginning of implanting of the intraocular lenses (iols) until now.The patient claims that the symptoms significantly interfere with her regular activities.She found another doctor who explanted her iol from her right eye (od).The doctor wants to wait so see how the patient does before potentially explanting the lens in the other eye.No other information was provided.This mdr report pertains to the left eye (os).A separate report will be submitted for the od.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was observed that in follow-up report #1 mfr report number 9614546-2020-00236 section d10: returned to manufacturer on date was inadvertently populated with the date 8/26/2020.The correct date the device was returned to manufacturer is 8/28/2020.As a result, section d10 has been updated accordingly.Section d10: returned to manufacturer on: 8/28/2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: further follow-up confirmed that suspect product was explanted on (b)(6) 2020 and replaced with model za9003 15.5 diopter lens.No issues or injury occurred during the case.Section d7 was updated from not applicable to 8/3/2020.Section d10.Device available for evaluation? yes.Returned to manufacturer on: 8/26/2020.Section h3.Device returned to manufacturer? yes.Device evaluation: the complaint lens was received in a specimen cup.A shipping label was received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, and that the lens was received cut (but not separated), which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation via visual inspection could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10202310
Report Number9614546-2020-00236
Device Sequence Number13721242
Product Code POE
UDI-Device Identifier05050474605701
UDI-Public(01)05050474605701(17)211026
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer08/03/2020
09/01/2020
10/25/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/31/2020
09/23/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Date Report Sent to FDA01/01/2005